My mother has alzheimers and is still functioning quite well. We noticed about 2 weeks ago a pulsating in her upper leg. It is constant and causes jerking motion in the leg. When she is standing her leg shakes. Is this a normal progression with Alzheimers?
About a third of Alzheimer's patients have been reported to develop a condition called myoclonus, which is similar to the sudden involuntary jerks and muscle twitches you may experience when falling asleep. The twitching could also be tremors or shaking .But I would suggest you to consult a neurologist to check whether there is another cause of twitching and tremors besides Alzheimer’s disease . Please go for an MRI of the brain for the diagnosis . Hope this helps you . Take care and regards !
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.